Hail, Dickey
- When
- July 30, 6:30 AM CST
- Where
- Dickey County, Oakes
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.133, -98.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 30, 1:40 AM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 AM CDT MON JUL 30 2001 WEST COAST MID LEVEL TROUGH IS PROGGED TO MOVE ACROSS THE NORTHERN PLAINS DURING THE NEXT TWO DAYS. A LEADING SHORTWAVE WILL BE THE WEATHER MAKER TONIGHT...FOLLOWED BY THE TROUGH ITSELF TUESDAY AFTERNOON AND NIGHT. AT THE SURFACE...A RAPID RETURN OF LOW LEVEL MOISTURE TAKES PLACE ON THE ETA...DURING TODAY...AS A WARM FRONTAL BOUNDARY LIFTS NORTHWARD TO NORTHERN SOUTH DAKOTA BY 00Z. BEAR IN MID THAT THE ETA HAS A KNOWN BIAS TOWARD OVERDOING MOISTURE RETURNS FROM THE GULF. IN THIS CASE HOWEVER THE AVN MODEL SUPPORTS THE ETA SOLUTION...AND THE NGM...ALTHOUGH TYPICALLY DRIER...ALSO INDICATES INCREASING LOW LEVEL MOISTURE WITH THE NORTHWARD MOVING WARM FRONT. THE ETA SUGGESTS A LATE NIGHT MCC...MOVING EAST ACROSS SOUTHERN NORTH DAKOTA...JUST NORTH OF THE FRONT. THE INITIAL ACTIVITY WILL KICK OFF OVER THE HIGHER TERRAIN OF MONTANA IN THE LATE AFTERNOON WITH THE PASSAGE OF THE SHORT WAVE. BY 06Z TONIGHT A 40KT H8 JET IS BLOWING STRAIGHT NORTH ACROSS SOUTH DAKOTA. ON TUESDAY...STRONG SYNOPTIC VERTICAL FORCING WILL WORK ON THE MODERATELY UNSTABLE AIR TO. BRING A SECOND ROUND OF CONVECTION TO THE REGION...ALTHOUGH HEAVY RAIN MAY BE MORE THE PROBLEM THAN HAIL OR WIND. .BIS...NONE. RSL
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 430 AM CDT MON JUL 30 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT IN WESTERN AND CENTRAL NORTH DAKOTA... .FORECAST...THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN MONTANA LATE THIS AFTERNOON...AND THEN WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE. .DISCUSSION...A WARM FRONT WILL LIFT NORTHWARD TO NORTHERN SOUTH DAKOTA BY EVENING. WITH THE FRONT THERE WILL BE A RAPID INCREASE IN LOW LEVEL MOISTURE...AND BY EVENING THE ATMOSPHERE OVER THE REGION WILL BE VERY UNSTABLE. AFTERNOON THUNDERSTORMS FROM THE HIGHER TERRAIN OF MONTANA...WILL MOVE EAST AND INTERCEPT THIS MOISTURE. THE DEVELOPMENT OF A 40 KNOT LOW LEVEL JET...WILL KEEP THE ACTIVITY VERY STRONG...WELL INTO TONIGHT AS IT CROSS THE STATE. SKYWARN SEVERE WEATHER SPOTTERS MAY BE NEEDED IN WEST AND CENTRAL NORTH DAKOTA THIS EVENING AND TONIGHT. THIS PRODUCT IS FOR PLANNING PURPOSES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. RSL
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 430 AM CDT MON JUL 30 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT IN WESTERN AND CENTRAL NORTH DAKOTA... .FORECAST...THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN MONTANA LATE THIS AFTERNOON...AND THEN WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE. .DISCUSSION...A WARM FRONT WILL LIFT NORTHWARD TO NORTHERN SOUTH DAKOTA BY EVENING. WITH THE FRONT THERE WILL BE A RAPID INCREASE IN LOW LEVEL MOISTURE...AND BY EVENING THE ATMOSPHERE OVER THE REGION WILL BE VERY UNSTABLE. AFTERNOON THUNDERSTORMS FROM THE HIGHER TERRAIN OF MONTANA...WILL MOVE EAST AND INTERCEPT THIS MOISTURE. THE DEVELOPMENT OF A 40 KNOT LOW LEVEL JET...WILL KEEP THE ACTIVITY VERY STRONG...WELL INTO TONIGHT AS IT CROSS THE STATE. SKYWARN SEVERE WEATHER SPOTTERS MAY BE NEEDED IN WEST AND CENTRAL NORTH DAKOTA THIS EVENING AND TONIGHT. THIS PRODUCT IS FOR PLANNING PURPOSES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. RSL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5257519.